High Wind, New Castle
- When
- April 16, 3:00 AM EST to 4:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
An intense nor'easter brought strong to high winds to the region on the 16th. The strongest winds occurred as the nor'easter pulled northeast of the region on the 16th from the early morning into the afternoon.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An intense nor'easter brought strong to high winds to the region on the 16th. The strongest winds occurred as the nor'easter pulled northeast of the region on the 16th from the early morning into the afternoon. The combination of the heavy rain, even some snow and the winds helped knock down numerous trees and power lines. Peak wind gusts averaged 40 to 60 mph.|The downed trees and wires caused about 14,500 homes and businesses to lose power on the 16th in New Castle County and 3,700 homes and businesses in Sussex County. In New Castle County, outages were centered in Wilmington, Brandywine and Hockessin. The lack of power caused activities to be cancelled at the Hockessin Community Center and Library. In Sussex County, Service was suspended for two days (16th and 17th) on the Cape May-Lewes Ferry that crosses Delaware Bay. The combination of the wind and higher than normal tides caused some sand to be lost along the ocean beaches.|Peak wind gusts included 60 mph at the New Castle County Airport, 56 mph in Dover (Kent County), 56 mph at the Dover Air Force Base (Kent County), 53 mph in Bear (New Castle County), 49 mph in Delaware City (New Castle County), 47 mph in Georgetown (Sussex County) and 44 mph in Blackbird.|The nor'easter low pressure system initially formed in the southern Rockies on the 12th and moved to Arkansas on the morning of the 14th. At 8 p.m. EDT on the 14th, there were two low pressure systems, one in Kentucky and the other in western Alabama. The southern low pressure system became the predominate one overnight and at 8 a.m. EDT on the 15th, it (996 millibar low) was located in western North Carolina. As the 15th continued, it moved northeast and intensified rapidly. At 2 p.m. EDT the nor'easter (989 millibars) was near Raleigh, North Carolina. At 8 p.m. EDT, the nor'easter was a 979 millibar low pressure system near Virginia Beach, Virginia. Another low pressure system formed on its warm front during the afternoon over Chesapeake Bay and at 8 p.m. EDT it (982 millibars) was over extreme southwest New Jersey. The lows consolidated into one again overnight and a very intense 973 millibar low pressure system was located over Monmouth County, New Jersey at 2 a.m. EDT on the 16th. At 8 a.m. EDT on the 16th the nor'easter was down to 968 millibars and located over New York City. That was a drop in central pressure of 28 millibars in 24 hours which qualified it as a meteorological bomb (a drop in central pressure of at least 24 millibars in 24 hours) low pressure system. The nor'easter bottomed at a pressure of about 966 millibars (28.53 inches) at 11 a.m. EDT just south of Long Island, New York. To put into prospective how low the pressure was with this nor'easter, that central pressure is near the border of the pressure defined category 2 and category 3 hurricane once used on the Saffir-Simpson Hurricane Scale. As the 16th continued, the nor'easter weakened and meandered across southwest New England and the New York and New Jersey coastal waters. By 2 a.m. EDT on the 17th, the nor'easter's central pressure rose to 988 millibars and a second storm formed on the triple point of its fronts south of Nova Scotia. This became the main low pressure system. The low pressure system then slowly moved southeast over the next couple of days. The heaviest precipitation fell as the low pressure system was rapidly intensifying on the 15th into the early part of the 16th. The strongest winds ceased after the low pressure system started to fill on the afternoon of the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 16, 12:50 AM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 AM EDT MON APR 16 2007
.SECOND UPDATE...
THE COASTAL FLOOD WARNING WAS DROPPED FOR THE SOUTHERN AREAS AS THE
ANOMALIES HAVE COME DOWN. THE COASTAL FLOOD WARNING REMAINS IN
EFFECT FOR THE OCEAN NORTH OF LITTLE EGG INLET, AND FOR THE TIDAL
PORTIONS OF THE DELAWARE RIVER AROUND AND JUST NORTH OF PHILADELPHIA.
&&
.UPDATE...
WINDS ARE ALREADY PICKING UP OVER DE/NE MD AND ARE EXPECTED TO
CONTINUE THROUGH THE NIGHT. THESE WINDS SHOULD WORK FARTHER NORTH
AND EAST OVERNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN UPDATED
TO START EARLIER FROM BERKS PA SOUTHEASTWARD TO BURLINGTON COUNTY
NJ ON SOUTHWARD.
RNS
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR PAZ054-055-061-
062-069.
WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR PAZ060-067-068-070-071.
COASTAL FLOOD WARNING UNTIL 5 AM EDT MONDAY FOR PAZ070-071.
WINTER WEATHER ADVISORY UNTIL 12 PM EDT MONDAY FOR PAZ054-055.
NJ...COASTAL FLOOD WARNING UNTIL 10 AM EDT MONDAY FOR NJZ012>014-
020-026-027.
WIND ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR NJZ020-026.
WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR NJZ016>019-021>025-027.
COASTAL FLOOD WARNING UNTIL 5 AM EDT MONDAY FOR NJZ017>019.
DE...WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 8 PM EDT MONDAY FOR ANZ430-431-450>455.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 PM EDT SUN APR 15 2007 DEZ001-NJZ009-015>018-PAZ067>071-160530- NEW CASTLE-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...FLEMINGTON...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 1016 PM EDT SUN APR 15 2007 ...WIDESPREAD FLOODING ONGOING... RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE REGION THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. THIS HAS RESULTED IN WIDESPREAD FLOODING OF STREETS, POOR DRAINAGE AREAS, STREAMS AND CREEKS. THE AMOUNT OF FLOODING THAT IS OCCURRING IS WIDESPREAD ENOUGH TO PRODUCE SOME ROAD CLOSURES AND IMPACT PROPERTY. THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF FLOODED ROADWAYS. NJZ019-027-160530- NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY... WHARTON STATE FOREST 1016 PM EDT SUN APR 15 2007 ...WIDESPREAD FLOODING ONGOING... RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE AREA AREA THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. WIDESPREAD STREET FLOODING HAS OCCURRED ACROSS BURLINGTON COUNTY WITH ROADS IN AND OUT OF VINCENTOWN CLOSED. THE SOUTH BRANCH OF THE RANCOCAS CREEK HAS OVERFLOWED INTO BACKYARDS IN LUMBERTON. ROUTE 70 FROM ROUTE 206 TO MEDFORD IS CLOSED DUE TO FLOODING. THE OVERFLOWING OF RETENTION PONDS IN EDGEWATER PARK TOWNSHIP HAS PUSHED WATER INTO SOME PROPERTIES. THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF FLOODED ROADWAYS. GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 PM EDT SUN APR 15 2007 DEZ001-NJZ009-015>018-PAZ067>071-160530- NEW CASTLE-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...FLEMINGTON...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 1016 PM EDT SUN APR 15 2007 ...WIDESPREAD FLOODING ONGOING... RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE REGION THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. THIS HAS RESULTED IN WIDESPREAD FLOODING OF STREETS, POOR DRAINAGE AREAS, STREAMS AND CREEKS. THE AMOUNT OF FLOODING THAT IS OCCURRING IS WIDESPREAD ENOUGH TO PRODUCE SOME ROAD CLOSURES AND IMPACT PROPERTY. THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF FLOODED ROADWAYS. NJZ019-027-160530- NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY... WHARTON STATE FOREST 1016 PM EDT SUN APR 15 2007 ...WIDESPREAD FLOODING ONGOING... RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE BEEN COMMON ACROSS THE AREA THROUGH LATE SUNDAY EVENING WITH MORE RAIN FALLING. WIDESPREAD STREET FLOODING HAS OCCURRED ACROSS BURLINGTON COUNTY WITH ROADS IN AND OUT OF VINCENTOWN CLOSED. THE SOUTH BRANCH OF THE RANCOCAS CREEK HAS OVERFLOWED INTO BACKYARDS IN LUMBERTON. ROUTE 70 FROM ROUTE 206 TO MEDFORD IS CLOSED DUE TO FLOODING. THE OVERFLOWING OF RETENTION PONDS IN EDGEWATER PARK TOWNSHIP HAS PUSHED WATER INTO SOME PROPERTIES. THIS REMAINS A DANGEROUS SITUATION, ESPECIALLY DURING THE NIGHT WHERE IT IS MORE DIFFICULT TO SEE FLOODED AREAS. PEOPLE ARE URGED TO NOT DRIVE THROUGH FLOODED ROADWAYS AND STAY AWAY FROM STREAMS AND CREEKS. NEVER DRIVE AROUND BARRICADES THAT ARE PUT INTO PLACE TO CLOSE OFF FLOODED ROADWAYS. GORSE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1020 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD DARBY 39.92N 75.26W
04/15/2007 DELAWARE PA TRAINED SPOTTER
TROLLEY TRACKS UNDER WATER ON SHARON HILL-102 LINE
BETWEEN COLLINGDALE AND SHARRON HILL. DARBY CREEK FLOODED
AT WALNUT STREET IN DARBY BOROUGH AND HOOK ROAD IN DARBY
TOWNSHIP. OTHER CREEKS ALSO FLOODING IN THE COUNTY.
0930 AM FLOOD CHARLESTOWN 39.58N 75.98W
04/15/2007 CECIL MD TRAINED SPOTTER
FLOODING REPORTED ALONG ROUTE 7 AT BROAD CREEK AND
PEDDLER CREEK. TRINITY WOODS SUBDIVISION AND OTHER PARTS
OF CHARLESTOWN EXPERIENCING YARD AND ROADWAY FLOODING.
0945 AM FLOOD CHERRY HILL 39.90N 75.00W
04/15/2007 CAMDEN NJ BROADCAST MEDIA
ROUTE 70 AND KINGS HIGHWAY CLOSED DUE TO HIGH WATER.
1100 AM FLOOD PHILADELPHIA 40.01N 75.13W
04/15/2007 PHILADELPHIA PA TRAINED SPOTTER
COBBS CREEK AT 70TH STREET AND WOODLAND AVENUE REPORTED
OVER ITS BANKS IN SOUTHWEST PHILADELPHIA.
1100 AM FLOOD NEW CASTLE 39.67N 75.57W
04/15/2007 NEW CASTLE DE TRAINED SPOTTER
TIDAL FLOODING ALONG RIVER ROAD AND ROUTE 9 AT 6TH
STREET.
1145 AM FLOOD ROXBOROUGH 40.00N 75.22W
04/15/2007 PHILADELPHIA PA TRAINED SPOTTER
URBAN FLOODING ALONG WITH BASEMENT FLOODING IN
ROXBOROUGH.
1200 PM FLOOD 10 WSW BRIDGETON 39.37N 75.39W
04/15/2007 CUMBERLAND NJ TRAINED SPOTTER
TIDAL FLOODING ON GLADE ROAD, BAY AVENUE, BEACH POINT
ROAD, MOORES BEACH ROAD AND MATTS LANDING ROAD IN
CUMBERLAND COUNTY.
1200 PM FLOOD OCEANPORT 40.31N 74.02W
04/15/2007 MONMOUTH NJ TRAINED SPOTTER
STREET AND HIGHWAY FLOODING IN THE OCEANPORT AREA.
1250 PM FLOOD 2 WSW AVENEL 40.57N 74.30W
04/15/2007 MIDDLESEX NJ TRAINED SPOTTER
FLOODING OF SMALL STREAMS IN WOODBRIDGE TOWNSHIP.
1253 PM FLOOD MACUNGIE 40.52N 75.55W
04/15/2007 LEHIGH PA TRAINED SPOTTER
FLOODING OCCURRING ON THE LITTLE LEHIGH CREEK IN THE
MACUNGIE AREA. 3.2 INCHES OF RAIN WAS REPORTED.
0100 PM FLOOD WILMINGTON 39.74N 75.53W
04/15/2007 NEW CASTLE DE TRAINED SPOTTER
NUMEROUS SMALL STREAMS OUT OF THEIR BANKS IN THE NORTHERN
PORTIONS OF NEW CASTLE COUNTY. 2.56 INCHES OF RAIN SINCE
MIDNIGHT.
0100 PM FLOOD BRYN MAWR 40.02N 75.32W
04/15/2007 MONTGOMERY PA TRAINED SPOTTER
STREET FLOODING IN THE BYRN MAWR TO VILLANOA AREAS. IN
VILLANOVA, A POND IS ABOUT TO OVERFLOW AND FLOOD NEARBY
STREETS. STREAMS IN THE AREA ARE VERY FLOODED.
0110 PM FLOOD ELKTON 39.60N 75.82W
04/15/2007 CECIL MD EMERGENCY MNGR
NUMEROUS SMALL STREAMS OUT OF THEIR BANKS IN NORTHERN
CECIL COUNTY, ALONG WITH A FEW ROAD CLOSURES.
0200 PM FLOOD HOPATCONG 40.96N 74.66W
04/15/2007 SUSSEX NJ LAW ENFORCEMENT
SOME ROADWAY FLOODING IN AROUND THE HOPATCONG AREA.
0208 PM FLOOD SWARTHMORE 39.90N 75.35W
04/15/2007 DELAWARE PA TRAINED SPOTTER
WATER UP TO THE BOTTOM OF A BRIDGE. CRUM CREEK IS OUT OF
ITS BANKS.
0220 PM FLOOD CAMDEN 39.94N 75.11W
04/15/2007 CAMDEN NJ TRAINED SPOTTER
FLOODING ON THE ADMIRAL WILSON BOULEVARD WITH 1 LANE OPEN
BUT COVERED WITH 6 INCHES OF WATER.
0220 PM FLOOD 3 SW LINDENWOLD 39.79N 75.03W
04/15/2007 CAMDEN NJ TRAINED SPOTTER
FLOODING ALONG TIMBER CREEK IN GLOUCESTER TOWNSHIP.
0420 PM FLOOD 1 N BRASS CASTLE 40.75N 75.01W
04/15/2007 WARREN NJ TRAINED SPOTTER
THE POHATCONG CREEK IN BROADWAY AT ROUTE 643 HAS
OVERFLOWED ITS BANKS AND IS FLOODING OUT THE PHOTACONG
CREEK TRAILER PARK. EVACUATIONS WERE REPORTLY IN
PROGRESS.
0530 PM FLOOD EDGEWATER PARK 40.05N 74.91W
04/15/2007 BURLINGTON NJ EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE
RETENTION PONDS IN EDGEWATER PARK ARE OVERFLOWING AND
FLOODING SOME ROADWAYS.
0530 PM FLOOD LAMBERTVILLE 40.37N 74.94W
04/15/2007 HUNTERDON NJ TRAINED SPOTTER
MINOR FLOODING REPORTED ON THE ALEXHAUKEN CREEK JUST EAST
OF LAMBERTVILLE.
0600 PM FLOOD LEVITTOWN 40.15N 74.85W
04/15/2007 BUCKS PA TRAINED SPOTTER
SEVERAL AREAS OF STREET, STREAM, CREEK AS WELL AS POOR
DRAINAGE AND BASEMENT FLOODING ACROSS BUCKS COUNTY.
0600 PM FLOOD 2 NNW MEDFORD LAKES 39.88N 74.82W
04/15/2007 BURLINGTON NJ TRAINED SPOTTER
ROAD CLOSURES REPORTED IN MEDFORD TOWNSHIP BECAUSE OF
FLOODING.
0615 PM FLOOD EAST BRUNSWICK 40.43N 74.42W
04/15/2007 MIDDLESEX NJ TRAINED SPOTTER
MINOR FLOODING ON THE SOUTH RIVER OF THE SOUTH BRANCH OF
THE RARITAN RIVER. THE RIVER IS ABOUT 1 FOOT ABOVE FLOOD
STAGE WITH SOME FLOODING OF PARKING LOTS AND COMMERCIAL
PROPERTY. HIGHWAY 18 IN EAST BRUNSWICK IS CLOSED DUE TO
FLOODING.
0630 PM FLOOD 6 N BELVIDERE 40.91N 75.06W
04/15/2007 WARREN NJ PUBLIC
PARTIAL BLOCKED LANE ON INTERSTATE 80 IN COLUMBIA DUE TO
FLOWING WATER ONTO THE ROAD WITH ROCK DEBRIS. TRAFFIC IS
REPORTED TO BE STOPPED. NEW INFORMATION AT 845 PM
INDICATED FLOWING WATER OVER THE INTERSTATE HAS SLOWED,
THE ROCK DEBRIS HAS BEEN CLEARED AND ALL LANES REOPENED.
STATE POLICE CONFIRM SOME STANDING WATER STILL ON THE
WESTBOUND LANES.
0630 PM FLOOD STROUDSBURG 40.98N 75.20W
04/15/2007 MONROE PA TRAINED SPOTTER
STREAM FLOODING REPORTED NEAR INTERSTATE 80 IN
STROUDSBURG.
0700 PM FLOOD MAPLE SHADE 39.95N 75.00W
04/15/2007 BURLINGTON NJ NWS EMPLOYEE
THE PENNSAUKEN CREEK HAS FLOODED ONE ROADWAY IN MAPLE
SHADE.
0715 PM FLOOD PEMBERTON 39.97N 74.69W
04/15/2007 BURLINGTON NJ TRAINED SPOTTER
ROAD FLOODING REPORTED IN PEMBERTON TOWNSHIP CLOSING
SEVERAL ROADS.
0835 PM FLOOD SEA BRIGHT 40.36N 73.98W
04/15/2007 MONMOUTH NJ TRAINED SPOTTER
ROUTE 36 UNDER WATER IN SEA BRIGHT, DUE TO THE
COMBINATION OF TIDES AND HEAVY RAINFALL.
0853 PM FLOOD CHURCHVILLE 40.20N 75.00W
04/15/2007 BUCKS PA TRAINED SPOTTER
SIGNIFICANT FLOODING ON THE NESHAMINY CREEK AT THE PENNS
PARK GAUGE.
0945 PM FLOOD 3 N MEDFORD LAKES 39.90N 74.80W
04/15/2007 BURLINGTON NJ TRAINED SPOTTER
ROUTE 70 IS CLOSED FROM ROUTE 206 TO MEDFORD DUE TO
FLOODING.
0950 PM FLOOD PINE HILL 39.79N 74.99W
04/15/2007 CAMDEN NJ TRAINED SPOTTER
FLOODING CAUSED A STRUCTURAL WALL OF A BUILDING TO
COLLAPSE IN PINE HILL.
1005 PM FLOOD MILLVILLE 39.39N 75.05W
04/15/2007 CUMBERLAND NJ TRAINED SPOTTER
BASEMENT FLOODING REPORTED IN MILLVILLE. RAINFALL OF 4.10
INCHES.
&&
GORSEThe national radar mosaic for the moment the first event began.
3 strong wind, 1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30642, 30644, 30645, 30646.